Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Having blood pressure 220/118, low potassium, slurred speech and no sleep. Are these symptoms of panic disorder?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 295 Questions
I am struggling with something thats been labeled panic disorder for years. Yet my heart has been restarted for tachycardia, my bp went up to 220/118 after taking benadryl, ive had extremely low potassium and bad anemia. My attacks can be set off if I "breathe" caffeine a sip sets it off. Certain pain meds set it off. I get slurred speech and cannot swallow food properly. So I only ingest liquid. My attacks last for hours without intervention not 20 mins. I get it while exercising. ive been in an ambulance over 30 times, in er at least 50 plus and had at least 500 episodes in ten years. Plus I began developing migraines very severe last year. I am awaken out of dead sleep gasping for air eith my heart racing and pounding out of my chest. Can thid really be panic disorder?
Posted Mon, 13 Jan 2014 in Mental Health
Answered by Dr. Gourav Monga 14 days later
Brief Answer I advise you to take help of a medical specialist. Detailed Answer: Hello XXXXXXX Welcome to healthcare magic and thanks for your query. Panic disorder is characterised by panic attacks. These are usually associated with restlessness, tachycardia, high BP, sweating, dyspnea etc. But the recording of BP mentioned by you is much higher and points towards "Malignant Hypertension" and other symptoms (e.g. slurring of speech) requires detailed medical evaluation. You may need some investigations like ECG, Chest X rays etc. I advise you to take help of a medical specialist first. On ruling out any medical illness, consult a psychiatrist for treatment of panic disorder. Don't worry, you will be alright soon. Wish you good health. Hope, I have answered your query. If you need any clarification, you can ask. Regards, Dr Gourav Monga Psychiatrist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor